Alert archive / New Mexico / Wind Advisories in 2006

Wind Advisory 31, NWS Albuquerque, NM

September 22, 2006

NWS Albuquerque, NM issued this wind advisory at Sep 22, 2006, 11:05 AM MDT. It took effect at Sep 22, 2006, 12:00 PM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 22, 2006, 11:05 AM MDT (17:05 UTC)
In effect from
Sep 22, 2006, 12:00 PM MDT
Expired
Sep 22, 2006, 6:00 PM MDT
In force
6 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 221705
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1105 AM MDT FRI SEP 22 2006

NMZ005-010>013-016>021-026-230000-
/O.NEW.KABQ.WI.Y.0031.060922T1800Z-060923T0000Z/
NORTHEAST HIGHLANDS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
QUAY COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...
SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...SANTA ROSA...
TUCUMCARI...CARRIZOZO...RUIDOSO...FORT SUMNER...ROSWELL...
PORTALES...CLOVIS
1105 AM MDT FRI SEP 22 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

EXPECT WEST WINDS TO INCREASE INTO THE 25 TO 35 MPH RANGE THIS
AFTERNOON ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...MAINLY
ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR. LOCALES IMPACTED 
BY THESE STRONG SURFACE WINDS INCLUDE LAS VEGAS...TUCUMCARI...
CLINES CORNERS...CLOVIS AND RUIDOSO. WIND GUSTS SHOULD APPROACH 
45 OR 50 MPH THIS AFTERNOON...STRONGEST OVER TORRANCE...LINCOLN
AND GUADALUPE COUNTIES. SURFACE WINDS SHOULD GRADUALLY DIMINISH
DURING THE EVENING HOURS.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

DPORTER
1 follow-up statement
000 
WWUS75 KABQ 222147
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
347 PM MDT FRI SEP 22 2006

NMZ001-003-230400-
/O.NEW.KABQ.FZ.W.0001.060923T0600Z-060923T1500Z/
NORTHWEST PLATEAU-UPPER RIO GRANDE VALLEY-
INCLUDING THE CITIES OF...FARMINGTON...ESPANOLA
347 PM MDT FRI SEP 22 2006

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
SATURDAY. 

FREEZING TEMPERATURES ARE EXPECTED TONIGHT OVER PORTIONS OF THE
NORTHWEST PLATEAU AS WELL AS THE UPPER RIO GRANDE VALLEY. LOWS
WILL RANGE FROM 28 TO 32 DEGREES OVER THE FOUR CORNERS AREA...
INCLUDING FARMINGTON...FRUITLAND AND AZTEC. READINGS WILL BE A 
BIT WARMER IN THE UPPER RIO GRANDE VALLEY...RANGING FROM 30 TO 
34 DEGREES. FREEZING CONDITIONS ARE EXPECTED TO AFFECT ESPANOLA
AND CHIMAYO.

REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY.

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES WILL KILL CROPS
AND OTHER SENSITIVE VEGETATION.

$$

NMZ005-010>013-016>021-026-230000-
/O.CON.KABQ.WI.Y.0031.000000T0000Z-060923T0000Z/
NORTHEAST HIGHLANDS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
QUAY COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...
SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...SANTA ROSA...
TUCUMCARI...CARRIZOZO...RUIDOSO...FORT SUMNER...ROSWELL...
PORTALES...CLOVIS
347 PM MDT FRI SEP 22 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED 
TO PERSIST THROUGH THE REMAINDER OF THE AFTERNOON HOURS...MAINLY
ALONG THE EAST OF CENTRAL MOUNTAIN CHAIN AND ALONG AND SOUTH OF
THE INTERSTATE 40 CORRIDOR. LOCALES IMPACTED BY THE STRONG WINDS
INCLUDE LAS VEGAS...TUCUMCARI...CLINES CORNERS...CLOVIS AS WELL 
AS RUIDOSO. THE STRONGEST WINDS WILL AFFECT TORRANCE...GUADALUPE
AND LINCOLN COUNTIES. WINDS WILL GRADUALLY WEAKEN THROUGHOUT THE
EVENING HOURS.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

DPORTER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Sep 22, 10:45 AM MDT, 20 minutes earlier.

Area forecast discussion, Sep 22, 10:45 AM MDT, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1045 AM MDT FRI SEP 22 2006

.UPDATE...
HAVE DECIDED TO HOIST A WIND ADVISORY GENERALLY ALONG AND SOUTH OF
THE INTERSTATE 40 CORRIDOR AND ALONG/EAST OF THE CENTRAL MTN CHAIN.
GRADIENT ALOFT REMAINS STRONG THIS MORNING AS NEXT UPPER LEVEL LOW
CONTINUES TO ROTATE AROUND LONG WAVE TROUGH INTO THE FOUR CORNERS
REGION. ONE AMDAR SOUNDING TAKING OFF FROM THE ABQ SUNPORT NOTED A
50KT 700MB WIND. THESE STRONG WINDS SHOULD MIX DOWN TO THE SURFACE
ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...GENERALLY ALONG AND
SOUTH OF INTERSTATE 40 WHERE CLOUD COVER HAS A LESSER EFFECT. WITH
850-500MB LAPSE RATES PUSHING 6.5-7.0 C/KM ACROSS THE SOUTHEAST...
EXPECT 25 TO 35 MPH SFC WINDS WITH GUSTS APPROACHING 45 OR 50 MPH.
ALTHOUGH SOME LOCALES MAY BE MARGINAL...WILL SIDE ON THE ERROR OF
CAUTION AND ISSUE AN ADVY WHICH WILL BE EFFECTIVE FROM NOON THRU 6
PM. WINDY CONDITIONS ARE ALSO EXPECTED ACROSS THE WEST CENTRAL AND
SOUTHWEST MTS...BUT WILL LEAVE THEM OUT AND COVER WITH NOWCASTS AS
SPEEDS SHOULD REMAIN NEAR/BELOW CRITERIA.

IN ADDITION...WILL UPDATE ZONES TO INCREASE CLOUD COVER ACROSS THE
NW ZONES AND LOWER MAX TEMPS. HAND SURFACE ANALYSIS INDICATING THE
COLD FRONT IS PUSHING THROUGH THE NORTHWEST PLATEAU AND PROGGED TO
INVADE THE REMAINDER OF THE CWA THIS AFTERNOON/EVENING. WILL WATCH
TO SEE IF SFC WINDS BEHIND BOUNDARY ARE ENHANCED BY VIRGA...MAINLY
WITHIN THE RIO GRANDE VALLEY. WOULD NOT BE SURPRISED IF REPORTS OF
TRACE TO TWO INCHES OF SNOW ARE NOTED ABOVE 9500 FEET TODAY ACROSS
THE WRN SLOPES OF THE NRN MOUNTAINS ALONG THE CO BORDER. DPORTER

&&

.PREV DISCUSSION 255 AM MDT FRI SEP 22 2006...ANOTHER UPR LVL LOW
PRESSURE TROF/CLOSED LOW IS DROPPING INTO THE GREAT BASIN ATTM. THIS
WILL DROP ACROSS THE NORTHERN MOUNTAINS OF NEW MEXICO BY LATE
AFTERNOON AND EARLY EVENING. HAVE TAKEN A GOOD LOOK AT WINDS...AND
ATTM HAVE CONCLUDED THAT A FEW LOCATIONS COULD REACH ADVISORY
CRITERIA FOR AN HOUR OR TWO...BUT WILL NOT BE LONG ENOUGH OR
WIDESPREAD ENOUGH TO JUSTIFY ANOTHER WIND ADVISORY TODAY. WILL
CONTINUE INSTEAD WITH ANOTHER SPS PRODUCT MENTIONING WINDS AND
POTENTIAL FOR HIGH MOUNTAIN SNOWS AND SNOW LEVEL DROPPING TO AROUND
7500 FEET BY SATURDAY MORNING ACROSS THE NORTHERN MOUNTAINS.
STRONGEST WINDS TODAY WILL BE ALONG THE EAST SLOPES OF THE CENTRAL
MOUNTAIN CHAIN WERE DOWNSLOPE CONDITIONS WILL AID IN MIXING AND AN
INCREASE IN WIND SPEEDS.

ANOTHER TROF DROPS ACROSS THE STATE SATURDAY NIGHT AND EARLY SUNDAY
MORNING. AN UPPER LEVEL RIDGE BEGINS TO BUILD OVER THE STATE LATE
SUNDAY INTO THE EARLY PORTIONS OF NEXT WEEK...SO AREA WILL SEE A
GRADUAL WARMUP BY LATE WEEKEND INTO EARLY NEXT WEEK. BY MID WEEK A
SYSTEM MOVING ACROSS THE STATE BREAKS DOWN THIS RIDGE AND BRINGS
ANOTHER CHANCE OF PRECIP TO THE STATE BY MID WEEK. LATE NEXT WEEK AND
INTO THE EXTENDED FORECASTS...AREA WILL BE IN NORTHWEST FLOW ALOFT.
HAVE NOT MADE ANY MAJOR CHANGES TO THE NEAR TERM OR THE EXTENDED
FORECAST.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM MDT THIS AFTERNOON FOR NMZ005-NMZ010-
NMZ011-NMZ012-NMZ013-NMZ016-NMZ017-NMZ018-NMZ019-NMZ020-NMZ021-
NMZ026.

&&

16/46
Hazardous weather outlook, Sep 22, 6:00 AM MDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI SEP 22 2006

NMZ001>021-026-231200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT FRI SEP 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG AND GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED ALONG AND EAST
OF THE CENTRAL MOUNTAIN CHAIN TODAY. WEST WINDS OF 20 TO 30 MPH WITH
GUSTS TO 45 MPH WILL BE POSSIBLE IN MANY AREAS...HOWEVER A FEW
LOCATIONS WILL SEE WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH
ESPECIALLY IN THE WIND PRONE AREAS ALONG THE EAST SLOPES OF THE
CENTRAL MOUNTAIN CHAIN. BE AWARE THAT STRONG WINDS MAY CREATE AREAS
OF REDUCED VISIBILITY IN BLOWING DUST. IN ADDITION...HIGH MOUNTAIN
SNOWS WILL ACCOMPANY THIS WEATHER SYSTEM NEAR THE COLORADO BORDER.
SNOW LEVELS WILL GENERALLY BE ABOVE 8500 FEET THROUGH THE DAY
TODAY...BUT COULD FALL TO AS LOW AS 7500 FEET BY SATURDAY MORNING AS
SNOW SPREADS SOUTHWARD ACROSS THE NORTHERN MOUNTAINS AND POSSIBLY
INTO THE CHUSKAS AND WEST CENTRAL MOUNTAINS. HIKERS AND CAMPERS
SHOULD REMAIN ALERT TO THE LATEST WEATHER FORECASTS BEFORE VENTURING
OUT INTO THE BACK COUNTRY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING
1.888.386.7637.

16

In the hours before

Special weather statement, Sep 22, 5:31 AM MDT, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
531 AM MDT FRI SEP 22 2006

NMZ001>021-026-222300-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
531 AM MDT FRI SEP 22 2006

...STRONG GUSTY WINDS AND HIGH COUNTRY SNOW EXPECTED ACROSS NORTH AND
CENTRAL NEW MEXICO TO BEGIN THE AUTUMN SEASON...

ANOTHER UPPER LEVEL DISTURBANCE MOVING INTO THE STATE TODAY WILL
BRING STRONG GUSTY WINDS TO THE LAND OF ENCHANTMENT. THE MOST LIKELY
AREA TO SEE STRONG WEST WINDS IS ALONG AND JUST EAST OF THE CENTRAL
MOUNTAIN CHAIN. WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL
BE POSSIBLE IN MANY AREAS...HOWEVER A FEW LOCATIONS WILL SEE WINDS OF
25 TO 35 MPH WITH GUSTS UP TO 50 MPH ESPECIALLY IN THE WIND PRONE
AREAS ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN.

IN ADDITION...HIGH MOUNTAIN SNOWS WILL ACCOMPANY THIS WEATHER SYSTEM
NEAR THE COLORADO BORDER. SNOW LEVELS WILL GENERALLY BE ABOVE 8500
FEET THROUGH THE DAY TODAY...BUT COULD FALL TO AS LOW AS 7500 FEET BY
SATURDAY MORNING AS SNOW SPREADS SOUTHWARD ACROSS THE NORTHERN
MOUNTAINS AND POSSIBLY INTO THE CHUSKAS AND WEST CENTRAL MOUNTAINS.
HIKERS AND CAMPERS SHOULD REMAIN ALERT TO THE LATEST WEATHER
FORECASTS BEFORE VENTURING OUT INTO THE BACK COUNTRY.

AUTUMN OFFICIALLY BEGINS THIS EVENING AT 1003 PM...AND COLD
TEMPERATURES ARE EXPECTED TONIGHT.  LOW TEMPERATURES IN THE 30S ARE
LIKELY IN PARTS OF THE MIDDLE AND UPPER RIO GRANDE VALLEY AS WELL AS
THE ESTANCIA VALLEY. A FEW LOW LYING AREAS OF THE CENTRAL VALLEYS
COULD EXPERIENCE TEMPERATURES AT OR NEAR FREEZING ONE OR BOTH
NIGHTS.

16

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 3:47 PM MDTFreeze WarningABQ17 hr

Nearby

Wind Advisories in New Mexico, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.